Alert archive / New York / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 3, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at May 14, 2004, 5:24 PM EDT for Clinton County, New York. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2004, 5:24 PM EDT (21:24 UTC)
- Expired
- May 14, 2004, 6:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
County Clinton County, NY
The radar
The Burlington radar (KCXX), 45 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
829 WUUS51 KBTV 142124 SVRBTV NYC019-142200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 523 PM EDT FRI MAY 14 2004 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLINTON COUNTY IN NORTHERN NEW YORK INCLUDING ADJACENT WATERS OF LAKE CHAMPLAIN * UNTIL 600 PM EDT * AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF DANNEMORA...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR DANNEMORA AROUND 520 PM EDT 7 MILES SOUTH OF JERICHO AROUND 540 PM EDT NEAR MORRISONVILLE...PLATTSBURGH AROUND 550 PM EDT NEAR BEEKMANTOWN...CUMBERLAND HEAD AROUND 600 PM EDT SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. LAT...LON 4472 7386 4455 7377 4464 7341 4486 7343 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:30 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 14, 3:30 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 330 PM EDT FRI MAY 14 2004 FOR THE SHORT TERM...RADAR INDCS CNVTN MOVG NE ACRS WRN PTNS OF PA AND NY IN RESPONSE THAT VORT LOBE THAT HAS BEEN MOVG NE FM ERN LK ERIE. AS NOTED ERLIER SFC BNDRY FM ERN PA INTO NE NY THEN W ACRS SRN QUE ATTM. DEW PTS ARE IN THE MID 60S ACRS MUCH OF NY AND PA WHICH IS SUPPORTING CNVTN. MAX AXIS OF LO LVL MSTR EXTDS FM CNTRL PA-CNTRL NY TO LK ONT THEN NE IN TO NE NY. THIS AXIS WL BE MONITORD FOR TSTM DVLPMT AS IT MOVS FM NE NY INTO WRN VT. FFW WAS ISSUED FOR NE NY AND TSTMS IN NE NY AND NW VT COULD BE ACCOMPANIED BY LOCALLY HEAVY RAIN THROUGH ERLY TNGT. OTRW...MODELS TAKE H/5 RDG NY STATE MOVS E ACRS NEW ENG TNGT AND OFF THE NEW ENG CST SAT MRNG. WK VORT MOVS NE ACRS WRN NY THIS AFTN AND OVR THE RDGE IN SRN CANADA TNGT. AFTR THAT A BROAD H/5 TROF BCMS ESTABLISHED ACRS GRTLKS...WITH MAIN VORT SHERAING OFF SAT AND MOVG ALG OR JUST N OF OUR AREA INTO CANADA CONTG SUNDAY. NXT VORT APRCHS AREA LATE MON/MON NITE. CDFNT MOVS INTO NRN NY SAT MRNG WITH SCT SHWRS/TSTMS MOVG INTO VT DURG THE MRNG AND CONTG AFTN. WL CONT CHC SHWR SAT EVE RUTLAND/WINDSOR...OTRW BCMG PTLY CLDY...AND DRIER AS NEW AIRMASS MOVES IN FOR SUNDAY....AS HI PRES BLDS ACRS SRN CANADA SUNDAY. DRY WX SHUD CONT INTO MONDAY...THEN WL INTRODUCE SHWRS NRN NY LATER MONDAY NIGHT TO BLEND IN WITH CDFNT APRCHNG AREA. .LOOKING FURTHER AHEAD TUES THRU FRI...MODELS AND ENSEMBLES IN GENERAL AGREEMENT WITH COLD FRONT MOVEMENT ACROSS FORCAST AREA TUESDAY AND TUESDAY NIGHT. HIGH PRESSURE THEN TO AFFECT AREA THROUGH THURSDAY NIGHT. NEXT FRONTAL SYSTEM TO MOVE THROUGH AREA THURSDAY NIGHT...THOUGH CURRENT FEELING IS THAT BEST DYNAMICS WILL MOVE NORTH AND WITH COOL DRY AIR MOVING IN AT UPPER LEVELS PRECIPITATION CHANCES WILL BE MINIMAL. WILL KEEP CHANCE POPS FOR TUESDAYS FRONT ALONG WITH CHANCE OF THUNDERSTORMS AS DYNAMICS LOOK GOOD FOR POSSIBLE CONVECTIVE ACTIVITY. WILL GO WITH CHANCE POPS FOR THURSDAY NIGHT FRONT AS WELL...MOSTLY TO COLLABORATE WITH SURROUNDING OFFICES. SFH/CTL/EE && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE.
Hazardous weather outlook, May 14, 5:20 AM EDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 520 AM EDT FRI MAY 14 2004 NYZ026>031-034-035-087-VTZ001>012-016>019-150822- CALEDONIA-EASTERN ADDISON-EASTERN CHITTENDEN-EASTERN CLINTON- EASTERN ESSEX-EASTERN FRANKLIN-EASTERN RUTLAND-ESSEX-GRAND ISLE- LAMOILLE-NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-ORANGE-ORLEANS- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN- SOUTHWESTERN ST. LAWRENCE-WASHINGTON-WESTERN ADDISON- WESTERN CHITTENDEN-WESTERN CLINTON-WESTERN ESSEX-WESTERN FRANKLIN- WESTERN RUTLAND-WINDSOR- 520 AM EDT FRI MAY 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK AS WELL AS CENTRAL AND NORTHERN VERMONT. .DAY ONE...TODAY: A DISTURBANCE IN THE JET STREAM WINDS ALOFT WILL INTERACT WITH PLENTY OF LOW LEVEL MOISTURE AND WARM SURFACE TEMPERATURES TO PRODUCE SHOWERS AND THUNDERSTORMS. A BROKEN LINE OF STRONG THUNDERSTORMS WILL DEVELOP ACROSS THE SAINT LAWRENCE VALLEY BY 3 PM THIS AFTERNOON. LOOK FOR THESE THUNDERSTORMS TO TRACK EAST AT 15 TO 20 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...LOCAL WIND GUSTS TO 50 MPH...AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY: A STRONG COLD FRONT IN COMBINATION WITH A DISTURBANCE IN THE FLOW ALOFT WILL ENHANCE SHOWERS AND THUNDERSTORMS ACROSS THE REGION ON SATURDAY. AS THIS FRONT INTERACTS WITH PLENTY OF LOW LEVEL MOISTURE AND INSTABILITY A FEW STRONG STORMS WILL BE POSSIBLE SATURDAY AFTERNOON. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS THE SAINT LAWRENCE VALLEY AND NORTHERN ADIRONDACK MOUNTAINS. TABER
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 2:44 PM EDT | Flash Flood Warning | BTV | Clinton | 2 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.